MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0435-B
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thoracic duct embolization procedure using ruby coils, and a non-penumbra microcatheter.During the procedure, the physician placed a ruby coil in the target location using the microcatheter.While advancing the next ruby coil through the microcatheter, the ruby coil unintentionally detached inside the microcatheter and subsequently, the physician noticed that the microcatheter was ovalized.Therefore, the microcatheter containing the detached ruby coil was removed.The physician was unable to obtain access again due to the type of embolization procedure.Therefore, the physician decided to end the procedure at this point and planned to bring the patient back in on a later date.There was no report of an adverse effect to this patient.
 
Additional Manufacturer Narrative
Results: the pe fiber was fractured, and the embolization coil was unraveled.Conclusions: evaluation of the returned ruby coil embolization coil revealed that the pe fibers were fractured.If the ruby coil is forcefully manipulated against resistance during use, damage such as a pe fiber fracture may occur.This will result in the embolization coil detaching from its pusher assembly unintentionally.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10848349
Report Number3005168196-2020-02009
Device Sequence Number16748921
Product Code HCG
UDI-Device Identifier00814548018614
UDI-Public00814548018614
Combination Product (Y/N)Y
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C0435-B
Device Catalogue NumberRBY2C0435
Device Lot NumberF97516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date12/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR
Date Report Sent to FDA01/01/2005